Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 13, 2007, 1:45 AM CDT for Marshall County, Nemaha County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2007, 1:45 AM CDT (06:45 UTC)
- Expired
- Oct 13, 2007, 2:03 AM CDT
- In force
- 18 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 130647 SVRTOP KSC117-131-130730- /O.NEW.KTOP.SV.W.0111.071013T0645Z-071013T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 145 AM CDT SAT OCT 13 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST KANSAS... CENTRAL NEMAHA COUNTY IN NORTHEAST KANSAS... * UNTIL 230 AM CDT * AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES NORTH OF LILLIS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CENTRALIA... CORNING... GOFF... VERMILLION... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. THIS IS A DANGEROUS STORM AND MAY PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE INDOORS NOW AND STAY AWAY FROM WINDOWS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3982 9597 3963 9591 3959 9634 3970 9634 TIME...MOT...LOC 0645Z 258DEG 36KT 3967 9627 $$
1 follow-up statement
000 WWUS53 KTOP 130703 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 202 AM CDT SAT OCT 13 2007 KSC117-131-130712- /O.CAN.KTOP.SV.W.0111.000000T0000Z-071013T0730Z/ NEMAHA-MARSHALL- 202 AM CDT SAT OCT 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL AND CENTRAL NEMAHA COUNTIES HAS BEEN CANCELLED... AT 202 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD RAPIDLY WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3982 9597 3963 9591 3959 9634 3970 9634 TIME...MOT...LOC 0702Z 258DEG 36KT 3970 9605 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 4:34 PM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Oct 12, 4:34 PM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT FRI OCT 12 2007 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWING WEAK SHORTWAVE MOVING THROUGH THE SOUTHERN ROCKIES INTO THE HIGH PLAINS AS STRONG UPPER LOW IN ITS WAKE DIGS INTO THE WEST COAST. VISIBLE SATELLITE AND PROFILERS SHOWING TEMPORARY BACKING OF LOW LEVEL FLOW IN COMBINATION WITH OLD OUTFLOW BOUNDARY TO THE SOUTH OF THE CWA IS AIDING REDEVELOPMENT OF CONVECTION OVER THE WESTERN AND SOUTHWEST CWA. AS LOW LEVEL JET INCREASES AND ELEVATED MOISTURE/INSTABILITY INCREASE...THUNDERSTORM CHANCES WILL ALSO INCREASE AS WELL. FIRST ACROSS THE FAR WEST THIS EVENING...THEN LATE EVENING AND OVERNIGHT FOR THE NORTHEAST AND EAST CENTRAL. HAVE ADDED HVY RAIN POTENTIAL TO GRIDS AND HWO FOR LOCALIZED 1 TO 2 INCH AMOUNTS WITH A BROAD LIGHTER SWATH OF A THIRD TO THREE QUARTERS OF AN INCH EXPECTED. EXPECT THE HEAVIER AMOUNTS TO LINE UP MORE WITH HIGHER FFG VALUES EAST OF THE SATURATED NORTH CENTRAL COUNTIES...SO HAVE NOT GONE WITH AN FFA AT THIS TIME. WITH INCREASING DEWPOINTS MAINLY WEST...HAVE INCREASED LOWS SLIGHTLY THROUGH THE MID TO UPPER 50S. WILL LEAN MORE TOWARDS THE SLOWER NAM IN LIFTING WARM FRONT NORTH ON SATURDAY OVER THE GFS...SO HAVE DELAYED LOWER POPS SATURDAY FROM SOUTH TO NORTH AS WELL...BUT STILL FAVOR HIGHER QPF IN THE MORNING AS LOW LEVEL JET VEERS LATE TONIGHT/EARLY SATURDAY...THEN WEAKENS THROUGH 18Z. AS A RESULT...HAVE ALSO LOWERED HIGHS SATURDAY WITH MORE CLOUDS WITH HIGHS IN THE UPPER 60S NORTH TO UPPER 70S SOUTH. SW FOR SATURDAY NIGHT...UPPER WAVE DEEPENS OVER THE WEST WITH DIFFLUENT SOUTHWEST FLOW ALOFT . LOW LEVEL FLOW INCREASING AS HIGH PLAINS SURFACE TROUGH DEEPENS. H850 MB WINDS 45 TO 55 KTS OVERNIGHT ON NAM AND 30 TO 40 KTS ON GFS. MODELS WITH THE GFS A BIT FASTER...MOVING SURFACE BOUNDARY NORTH OVERNIGHT AND WOULD CONFINE PRECIP CHANCES TO NORTHERN COUNTIES BUT THUNDERSTORMS DURING THE DAY SATURDAY COULD SLOW THE PROGRESS OF THE FRONT NORTH. KEPT 20 TO 30 POPS FAR SOUTHEAST COUNTIES FOR NOW WITH 40 TO 50 PERCENT POPS OVER THE NORTHERN HALF OF CWA. MODELS HINT OF SOME UPPER SHORTWAVE ENERGY AFTER MIDNIGHT ADDING TO THE POTENTIAL FOR RAINFALL. PRECIPITABLE WATER VALUES IN THE INCH TO 1.5 INCH RANGE SO SOME LOCALLY HEAVY RAINFALL POSSIBLE...AND HAVE THIS MENTIONED IN THE HWO. ON SUNDAY...MAIN UPPER LOW OVER THE HIGH PLAINS WITH GFS JUST A TAD SLOWER AND A BIT FURTHER SOUTH WITH LOW...OVER EAST CENTRAL COLORADO BY 00Z MONDAY. STRONG UPPER DYNAMICS COMBINED WITH LOW LEVEL INSTABILITY...DRY LINE...SHOULD LEAD TO STRONG TO SEVERE THUNDERSTORMS ALONG DRY LINE THROUGH CENTRAL KANSAS AND SPREAD EASTWARD SLOWLY LATE SUNDAY AFTERNOON INTO THE NIGHT. HIGHS SUNDAY FROM LOWER 70S NORTH CENTRAL TO MID TO UPPER 70S SOUTHEAST COUNTIES. FOR SUNDAY NIGHT UPPER LOW PUSHES OUT INTO CENTRAL KANSAS MAKING PRECIPITATION LIKELY ACROSS MUCH OF CWA DURING THE EVENING HOURS. WITH LOCALLY HEAVY RAIN AGAIN POSSIBLE. ONE FLY IN OINTMENT IS THAT MODELS HINT OF DRY SLOT BEING WRAPPED INTO SOUTHWEST PORTIONS OF SYSTEM AND COULD CUT OFF PRECIP EXTENT. MONDAY INTO MONDAY NIGHT UPPER LOW LIFTS NORTHEAST. KEEPING CHANCE POPS FOR SHOWERS AND EMBEDDED THUNDERSTORMS IN WRAP AROUND COLD UPPER LOW CENTER. HAVE HIGHS MONDAY FROM THE MIDDLE 60S NORTHCENTRAL TO AROUND 70 SOUTHEAST. PRECIPITATION CHANCES GRADUALLY END OVER FAR WESTERN COUNTIES MONDAY NIGHT. FOR THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY...STILL QUITE A BIT OF MODEL DISPARITY WITH THROUGH THIS PERIOD WITH TIMING OF SHORTWAVE ENERGY MID WEEK AND EVOLUTION OF UPPER PATTERN THURSDAY INTO FRIDAY. HAVE LINGERED SOME LOW CHANCE POPS WITH DEPARTING SYSTEM ON TUESDAY FAVORING THE SLOWER GFS EJECTION OF SYSTEM OVER THE ECMWF. HIGHS TUESDAY MIDDLE 60S NORTHEAST TO AROUND 70 SOUTHWEST. ON WEDNESDAY...ECMWF PUSHING A SHORTWAVE OUT OF THE SOUTHWEST WHILE GFS MORE DAMPED WITH FLOW. HAVE OPTED TO LEAN TOWARD THE ECMWF AND HAVE ADDED SOME LOW POPS FOR WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT. HIGHS WEDNESDAY FROM AROUND 70 NORTH TO LOW TO MID 70S SOUTH. THURSDAY INTO FRIDAY...ECMWF MUCH MORE WRAPPED AROUND WITH UPPER LOW/CUTOFF AND THUS SLOWER IN EJECTING WESTERN WAVE EAST. 12Z GFS MORE OPEN/FASTER WITH WAVE. WILL FOLLOW HPC LEAD WITH SOME COMPROMISE ON PATTERN. WENT WITH CHANCE POPS FOR THURSDAY INTO THURSDAY NIGHT WITH SHOWERS AND THUNDERSTORMS...THEN LINGERED SOME SLIGHT CHANCE SHOWER POPS FOR THE EASTERN COUNTIES ON FRIDAY. WITH CLOUDS AND PRECIP POTENTIAL ALONG WITH TIMING OF SYSTEM...HAVE QUITE A RANGE FOR HIGHS ON THURSDAY...MIDDLE 60S NORTH CENTRAL TO MIDDLE 70S SOUTHWEST COUNTIES. HIGHS FRIDAY IN THE LOWER 60S NORTH TO UPPER 60S SOUTH IN WAKE OF SYSTEM. PF && .AVIATION... WILL KEEP VFR CIGS IN TOP/FOE THROUGH MID EVENING...BUT INTRODUCED CONVECTION BACK INTO KMHK AS WAA/MOISTURE DEVELOPS OVER THE WESTERN CWA...THEN SPREADS EAST OVERNIGHT. HAVE THEREFORE CARRIED VCTS AS LLVL JET DEVELOPS THROUGH 06Z WITH INCREASING CONVECTION...WITH A TEMPO MAINLY IN THE 08Z-13Z TIMEFRAME AS BEST COMBINATION OF ELEVATED INSTABILITY AND LIFT OCCURS DURING THIS TIME. KEPT TAFS VFR EXCEPT IN CONVECTION WITH BRIEF 3-5SM VSBYS AND CIGS DOWN TO 2500 FEET. EXPECT MOST CONCENTRATED AREA OF CONVECTION TO LIFT NORTH OF THE TAF SITES BY LATE SATURDAY MORNING. SW && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 12, 5:02 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 PM CDT FRI OCT 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-131800- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 PM CDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL. A FEW OF THESE STORMS COULD BE LOCALLY SEVERE MAINLY ALONG AND NORTHWEST OF THE TURNPIKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY INTO SUNDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM EJECTS INTO THE CENTRAL PLAINS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SUFFICIENT INSTABILITY...WIND SHEAR...AND MOISTURE WILL BE IN PLACE ON SUNDAY AFTERNOON AND EVENING. STORMS DURING THIS PERIOD MAY BE STRONG TO SEVERE. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA MONDAY AND OVER ALL BUT THE FAR WESTERN COUNTIES OF THE AREA MONDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE ON WEDNESDAY INTO THURSDAY NIGHT...AS YET ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT GENERALLY OVER WESTERN AND NORTH PORTIONS OF THE AREA. ADDITIONALLY...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, Oct 12, 9:56 PM CDT, 3 hours 49 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 956 PM CDT FRI OCT 12 2007 KSZ037-130330- MORRIS- 956 PM CDT FRI OCT 12 2007 THROUGH 1030 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF NORTHERN MORRIS COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH...AS WELL AS BRIEF HEAVY RAINFALL. A QUICK INCH OF RAINFALL IS POSSIBLE A THIS STORM PASSES.
Local storm report, Oct 12, 10:19 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT FRI OCT 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL ALTA VISTA 38.86N 96.49W
10/12/2007 E0.88 INCH WABAUNSEE KS TRAINED SPOTTER
&&
JLSpecial weather statement, Oct 12, 11:33 PM CDT, 2 hours 12 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1133 PM CDT FRI OCT 12 2007 KSZ024-039-130515- JACKSON-SHAWNEE- 1133 PM CDT FRI OCT 12 2007 THROUGH 1215 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 20 MPH ACROSS PORTIONS OF JACKSON AND NORTHWEST SHAWNEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE ROSSVILLE.
Special weather statement, Oct 13, 12:20 AM CDT, 1 hour 25 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1220 AM CDT SAT OCT 13 2007 KSZ010-130545- MARSHALL- 1220 AM CDT SAT OCT 13 2007 THROUGH 1245 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MARYSVILLE AND OKETO.
Special weather statement, Oct 13, 12:44 AM CDT, 1 hour 1 minute before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1244 AM CDT SAT OCT 13 2007 KSZ010-130615- MARSHALL- 1244 AM CDT SAT OCT 13 2007 THROUGH 115 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 30 MPH ACROSS MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. A QUICK INCH OF RAIN IS POSSIBLE AS THESE STORMS PASS. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE FRANKFORT...BLUE RAPIDS...VERMILLION AND LILLIS.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:06 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 22 min |
| Oct 13, 3:46 AM CDT | Severe Thunderstorm Warning | TOP | Morris | 29 min |
| Oct 13, 4:18 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 27 min |
| Oct 13, 4:58 AM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 32 min |
| Oct 13, 5:56 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 34 min |
| Oct 13, 6:16 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 44 min |
| Oct 13, 8:25 AM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| Oct 13, 8:33 AM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| Oct 13, 5:38 PM CDT | River Flood Warning | TOP | Marshall | 67 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.